Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 16, 2012Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2012, 2:20 AM EDT for Mercer County, New Jersey. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2012, 2:20 AM EDT (06:20 UTC)
Expired
May 16, 2012, 3:15 AM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

County Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 45 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS81 KPHI 160620
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EDT WED MAY 16 2012

NJZ015-PAZ068-069-071-160715-
BUCKS PA-MERCER NJ-MONTGOMERY PA-PHILADELPHIA PA-
220 AM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...MERCER...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF PHILADELPHIA...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BRYN ATHYN...NORTHEAST
PHILADELPHIA AROUND 230 AM...FEASTERVILLE...CHURCHVILLE AROUND 245
AM...NEWTOWN...WOODBOURNE AROUND 300 AM...WOODSIDE AND YARDLEY AROUND
315 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4017 7468 4018 7471 4016 7471 4012 7479
      4013 7482 4009 7486 4007 7494 3998 7508
      4008 7523 4037 7495 4034 7494 4035 7485
      4022 7459

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 1:34 AM EDT, 46 minutes earlier.

Area forecast discussion, May 16, 1:34 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 AM EDT WED MAY 16 2012

.SYNOPSIS...
A WEAK FRONTAL SYSTEM AND LOW PRESSURE AREA ACROSS THE REGION
TONIGHT WILL REMAIN INTO EARLY WEDNESDAY BEFORE DISSIPATING. ANOTHER
COLD FRONT FROM THE GREAT LAKES WILL CROSS THE AREA LATER WEDNESDAY.
HIGH PRESSURE FROM THE UPPER GREAT LAKES WILL BUILD OVER THE AREA
THURSDAY AND FRIDAY. THE HIGH WILL CREST OVER THE AREA THIS WEEKEND
BEFORE MOVING OFF INTO THE ATLANTIC NEXT MONDAY. A WEAK AREA OF LOW
PRESSURE WILL APPROACH THE AREA DURING THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CONVECTION THAT DEVELOPED ON A LINE OF LOW LEVEL CONVERGENCE AHEAD
OF A WEAK SHORT WAVE OVER THE AREA IS STARTING TO WEAKEN. ANY
STRONG CONVECTION HAS MORPHED INTO A LOCALIZED FLOOD THREAT...WITH
PRECIPITABLE WATER VALUES NEAR 1.30 INCHES AND A RELATIVELY SLOW
MOVEMENT.

ANOTHER AREAS OF SHOWERS WITH HEAVY RAIN WILL AFFECT NORTHEAST
MARYLAND AND SOUTHERN AND CENTRAL DELAWARE. THE FORECAST WAS
UPDATED TO HIGHLIGHT THESE AREAS FOR THE NEXT COUPLE OF HOURS.

ALSO LATE THIS EVENING, THE SURFACE HIGH TO THE EAST WAS RIDGING
BACK INTO OUR AREA ENOUGH TO STRENGTHEN STABLE AIR NEAR THE
IMMEDIATE COAST. NAM SURFACE COMPUTED LI VALUES WERE MATCHING
OBSERVED VALUES FAIRLY CLOSELY, AND LOW CLOUDS AND SOME FOG WERE
ASSOCIATED WITH POSITIVE LI VALUES. WE USED THE MODEL'S DEPICTION
OF THE INDEX TO ARRIVE AT AN AREA WHERE LOW CLOUDS AND FOG ARE
FORECAST. AN SPS HAS BEEN ISSUED FOR WHAT BASICALLY IS EASTERN NJ.

TEMPERATURES TONIGHT WERE CHANGED TO ACCOUNT FOR THE MARINE LAYER;
OTHERWISE THEY LOOKED OKAY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THIS EVENING/...
POTENTIALLY INTERESTING DAY TOMORROW IF A COUPLE OF PIECES CAN
COINCIDE BETTER. FIRST THE GFS WAS NOT USED BECAUSE ITS FORECAST SFC
DEW POINTS ARE TOO HIGH EVEN IF THERE WILL BE A LAG IN THE DROP
OFF.  ITS MOS GUIDANCE IS ABOUT 10F LOWER THAN THE MODEL, WHICH MAY
BE A BIT MUCH ON THE OTHER END, BUT BELIEVE IT WILL VERIFY CLOSER.

IN THE CENTRAL AND SOUTHERN PART OF OUR CWA THE FORECAST 850MB AND
925MB WINDS ARE FORECAST TO BE WEST WHICH IS NOT A GOOD DIRECTION
FOR TSRAS TO BECOME ROBUST NEVERTHELESS EVEN FORM. WE SUPPOSE THAT
THERE COULD BE A WINDOW AROUND NOON WHEN DEW POINTS ARE STILL HIGHER
AND THE CONVECTIVE TEMP GETS REACHED. THEN ITS A WAITING GAME IF ANY
OF THE MORE ORGANIZED CONVECTION CAN GET HERE BEFORE DOWNSLOPING AND
A WESTERLY FLOW TAKES ITS TOLL. SUFFICE POPS WERE KEPT EITHER SLGT
CHC OR LOW CHANCE.

UP NORTH LATE IN THE AFTERNOON MIGHT BE MORE INTERESTING. UP THERE
BETTER FORECAST SHEAR, MORE OF A SW WIND FLOW AT 850MB AND 925MB,
THE ENTRANCE REGION OF THE 250MB JET MIGHT BE ABLE TO OVERCOME
DECREASING MOISTURE DURING THE AFTERNOON. WHILE IT IS FORECAST TO BE
DRIER ITS NOT THAT DRY. PLUS ALL OF THE FORECAST SOUNDINGS SHOWING
PLENTY OF DOWNDRAFT CAPE AND DRY AIR AT MID LEVELS WELL WITHING
PULSE SEVERE TSRA LEVELS. THE MESOSCALE CONVECTIVE MODELS OVERALL
FAVOR PLACES FARTHER TO THE NORTHEAST, BUT ITS TOUGH TO DRAW THAT
LINE IN THE SAND THIS EARLY. WHILE WE WILL NOT CARRY ENHANCED
WORDING BECAUSE OF LOW POPS, WE DID KEEP MENTION IN THE HWO IN LINE
WITH SPC'S CHANCES WITH US FAVORING THE POCONOS AND FAR NORTH NJ IF
THE MORE ROBUST STORMS CAN MAKE IT.

GIVEN THE WESTERLY FLOW AND UNANIMOUS FORECAST 925MB TEMPS, WE
UPPED MAX TEMPS UPWARD. SLIGHTLY LOWER THAN STAT GUIDANCE BECAUSE OF
THE FORMER AND THE HEAVIER RAIN OF THE PAST 24 TO 36 HOURS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
MUCH OF THE EXTENDED PART OF THE FORECAST WILL FEATURE FAIR WEATHER
AS HIGH PRESSURE ALOFT AND AT THE SFC WORKS ITS WAY ACROSS THE
REGION. WEDNESDAY NIGHT...THERE WILL BE A FEW LINGERING SHOWERS AND
TSTMS ACROSS THE NJ/DE AREA AS THE SFC COLD FRONT CROSSES THE AREA.
DRIER AND COOLER AIR WILL ARRIVE FOR EARLY THU WITH OVERNIGHT LOWS
THU IN THE LOW TO MID 40S ACROSS THE NRN AREAS AND UPPER 40S TO LOW
50S OVER THE REST OF THE AREA.

UNDER MOSTLY SUNNY SKIES EACH DAY THU-SUN TEMPERATURES WILL RISE
INTO THE 70S OVER MOST AREAS WITH READINGS COOLER ACROSS THE SRN
POCONOS AND ALONG THE IMMEDIATE SHORELINE. OVERNIGHT LOWS WILL
MOSTLY BE IN THE 40S AND LOW 50S FRI MORNING AND IN THE 50S
REGION-WIDE SAT AND SUN MORNING.

THE RETURN FLOW BEHIND THE DEPARTING HIGH PRESSURE SYSTEM WILL BRING
INCREASED MOISTURE ACROSS THE AREA EARLY NEXT WEEK. THE UPPER HIGH
WILL BE ON THE WANE WITH LOWERING HEIGHTS INDICATED AND A WEAK LOW ON
THE 12Z GFS. AN INCREASED CHC FOR SHOWERS/TSTMS WILL BE OVER THE
REGION THEN. SMALL CHC POPS ARE IN THE FCST FOR NOW COVERING MON NGT
INTO EARLY WED.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONTENDING WITH THE CONVECTIVE COMPLEX EARLY THIS MORNING NEAR THE
KPHL METRO AIRPORTS. FOR NOW...THE THUNDERSTORMS WILL BE INCLUDED
THROUGH ABOUT 0800 UTC...WITH MAINLY MVFR CONDITIONS WITH CEILINGS
AND VISIBILITY IN HEAVY RAIN.

ELSEWHERE...STARTING TO SEE IFR CONDITIONS IN SOUTHERN NEW JERSEY AT
KACY AND KMIV...AS WELL AS KABE. IT WOULD APPEAR AS THOUGH MOST
PLACES WILL SEE A PERIOD OF MVFR/IFR CONDITIONS THROUGH ABOUT 1300
UTC...AS THE LOW LEVEL MOISTENS ENOUGH FOR LOW CEILINGS. IT IS
POSSIBLE THAT KMIV AND KACY COULD SEE VISIBILITIES DROP BELOW 1SM IN
FOG...BUT LOW CONFIDENCE IN THIS MEANS IT STAYS OUT OF THE FORECAST
OF NOW.

THE LOW CLOUD AND FOG SHOULD BEGIN TO DISSIPATE BETWEEN 1200 UTC AND
1400 UTC...WITH LOW IFR CONDITIONS REMAINING IN PLACE AT KACY THE
LONGEST. AFTER THIS...WEST SOUTHWEST FLOW WILL DEVELOP AHEAD OF A
COLD FRONT. VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE DAY.

SCATTERED THUNDERSTORMS COULD DEVELOP AHEAD OF THE FRONT LATE THIS
AFTERNOON AND THIS EVENING...MAINLY AFFECTING AREAS NORTH AND EAST
OF KPHL. FOR NOW...THE MENTION OF THUNDER WAS LEFT OUT OF THE
FORECAST...BUT THIS COULD BE REVISITED LATER.

ONCE THE FRONT PASSES LATE THIS EVENING...VFR CONDITIONS ARE
EXPECTED WITH A LIGHT NORTH BREEZE. THERE ARE SOME INDICATIONS THAT
MVFR FOG COULD DEVELOP JUST AHEAD OF THE FRONT IN PLACES LIKE KMIV
AND KACY...BUT THIS CAN BE REEVALUATED WITH THE 1200 UTC FORECASTS.

OUTLOOK...
THU-SUN...VFR. PATCHY FOG POSSIBLE BEFORE DAWN FRI.

&&

.MARINE...
WE WILL LEAVE THE SCA MAINLY FOR SEAS UP THROUGH TONIGHT. THE SCA
SWELLS HAVE REACHED ALL WATERS. WE ALSO HAVE ADDED FOG TO THE
FORECAST, AND WE MAINTAIN THE POSSIBILITY OF SHOWERS/TSTMS
(ALTHOUGH WE BELIEVE ANY TSTMS WOULD BE WEAKENING AND ELEVATED).

BECAUSE WE HAD SUCH A HARD TIME REACHING THE SCA CRITERIA AND
WAVEWATCH IS NOW BACKING OFF ON SEAS ON WEDNESDAY, WE WILL NOT
EXTEND THE ADVISORY PAST TONIGHT WITH THIS PACKAGE. MOST OF THE
FORECAST FIVE FOOT SEAS ARE FORECAST TO BE NEAR THE EASTERN EDGE
OF OUR COASTAL WATERS. OTHERWISE, OUTSIDE OF ANY TSTMS, SOUTHERLY
WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CONDITIONS.

OUTLOOK...
HIGH PRESSURE WILL BUILD OVER THE WATERS WITH SUB-SCA CONDITIONS
EXPECTED FOR THE REGION WED NIGHT-SUN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...GIGI/HAYES
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...HAYES/O'HARA
MARINE...GIGI
Hazardous weather outlook, May 15, 3:08 PM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT TUE MAY 15 2012

NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-
067>071-161915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
308 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY
GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-161915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
308 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
308 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 15, 9:49 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT TUE MAY 15 2012

PAZ060-061-067>069-160315-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
949 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...LEHIGH
AND MONTGOMERY COUNTIES...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS IN BERKS AND CHESTER COUNTIES...MOVING NORTHEAST
AT 20 MPH.  VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4072 7563 4026 7496 3978 7606 3983 7604
      3983 7602 3985 7603 3988 7600 3992 7600
      3998 7599 4003 7594 4011 7595 4014 7589
      4029 7610

NIERENBERG
Special weather statement, May 15, 9:56 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT TUE MAY 15 2012

NJZ008-010-012-160330-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
956 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS AND SOMERSET
COUNTIES...

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN MORRIS AND SOMERSET COUNTIES.  THESE STORMS
WERE MOVING SLOWLY EAST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORM.

LAT...LON 4041 7472 4056 7473 4062 7470 4064 7473
      4070 7471 4073 7476 4091 7478 4091 7468
      4096 7463 4100 7429 4090 7427 4090 7433
      4086 7432 4074 7436 4067 7445 4067 7440
      4061 7442 4060 7420 4059 7421

NIERENBERG
Special weather statement, May 15, 10:48 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1048 PM EDT TUE MAY 15 2012

NJZ008-010-012-160345-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
1048 PM EDT TUE MAY 15 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...

AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF SOMERVILLE...
MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
DUNELLEN...SOCIETY HILL AROUND 1100 PM...WATCHUNG...NORTH PLAINFIELD
AROUND 1115 PM...COLONIA...ISELIN AROUND 1130 PM...CHATHAM AND
MADISON AROUND 1145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4041 7461 4055 7475 4058 7472 4060 7472
      4062 7470 4064 7472 4089 7437 4084 7432
      4080 7436 4073 7437 4067 7445 4067 7440
      4061 7443 4062 7431 4060 7430 4060 7424

HAYES
Special weather statement, May 15, 11:05 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 PM EDT TUE MAY 15 2012

PAZ067>070-160400-
BUCKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
1105 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...

AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF
ALLENTOWN TO 9 MILES NORTH OF WEST CHESTER TO 9 MILES SOUTHWEST OF
WEST CHESTER...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
TRAPPE...SCHWENKSVILLE AROUND 1115 PM...SELLERSVILLE...WEST CHESTER
AROUND 1130 PM...SILVERDALE...PERKASIE AROUND 1145 PM...WEST NORRITON
AND DEVON-BERWYN AROUND MIDNIGHT.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4038 7550 4045 7507 4042 7506 4040 7503
      4009 7521 4009 7522 4006 7526 4004 7524
      3987 7534 3979 7593

FORECASTER: HEAVENER
Special weather statement, May 16, 12:20 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1220 AM EDT WED MAY 16 2012

PAZ067>071-160515-
BUCKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
1220 AM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...CHESTER...DELAWARE...
MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF WEST CHESTER...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RADNOR TOWNSHIP...BRYN MAWR
AROUND 1230 AM...WEST CONSHOHOCKEN...CONSHOHOCKEN AROUND 1245 AM...
WYNDMOOR...CHESTNUT HILL AROUND 100 AM...ABINGTON AND BRYN ATHYN
AROUND 115 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3988 7551 4006 7558 4031 7510 4008 7489

FORECASTER: HEAVENER
Special weather statement, May 16, 2:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EDT WED MAY 16 2012

NJZ015-PAZ068-069-071-160715-
BUCKS PA-MERCER NJ-MONTGOMERY PA-PHILADELPHIA PA-
220 AM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...MERCER...MONTGOMERY AND
PHILADELPHIA COUNTIES...

AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF PHILADELPHIA...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BRYN ATHYN...NORTHEAST
PHILADELPHIA AROUND 230 AM...FEASTERVILLE...CHURCHVILLE AROUND 245
AM...NEWTOWN...WOODBOURNE AROUND 300 AM...WOODSIDE AND YARDLEY AROUND
315 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4017 7468 4018 7471 4016 7471 4012 7479
      4013 7482 4009 7486 4007 7494 3998 7508
      4008 7523 4037 7495 4034 7494 4035 7485
      4022 7459

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:19 PM EDTSpecial Weather StatementPHIHunterdon, Warren86 min
May 15, 8:46 PM EDTAreal Flood WarningPHIWarren76 min
May 15, 9:56 PM EDTSpecial Weather StatementPHIMorris, Somerset94 min
May 15, 10:48 PM EDTSpecial Weather StatementPHISomerset57 min
May 16, 10:36 AM EDTSmall Craft Advisory for Hazardous SeasPHI7 hr
May 15, 9:00 PM EDTSpecial Weather StatementPHIBerks90 min
May 15, 9:49 PM EDTSpecial Weather StatementPHIBerks, Bucks, Chester, Lehigh, Montgomery86 min
May 15, 10:45 PM EDTAreal Flood AdvisoryPHIChester57 min
May 15, 11:05 PM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery55 min
May 15, 11:24 PM EDTAreal Flood AdvisoryPHIChester, Montgomery116 min
May 15, 11:38 PM EDTAreal Flood WarningPHIChester, Montgomery4 hr
May 16, 12:12 AM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery3 hr
May 16, 12:20 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia55 min
May 16, 12:34 AM EDTFlash Flood WarningPHIChester, Delaware, Montgomery4 hr
May 16, 2:37 AM EDTAreal Flood WarningPHIPhiladelphia3 hr
May 16, 4:27 AM EDTAreal Flood WarningPHIDelaware3 hr

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.